Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Facial hair, rash after threading, itching, burning, fluid-filled, applied Caladryl

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
dear doctor, i am a 22 yr old healthy female.i have a lot of facial hair.yesterday i threaded my whole face at a parlour.due to that i have developed rashes all over my face including cheeks,chin,side burns and neck etc... i have applied ice on that and caladryl lotion too....
the rashes are red in colour like mosquito bites and clustered to form big patches of bumps.they are itching and burning and my face is looking so horrible and disfigured as i am very fair complexioned they are so very obvious. so please suggest me some medicne antibiotic and lotions which wil give relief soon.

some of the bumps have a prickly heat like small water collection at their top centre.
Posted Fri, 4 May 2012 in Skin Rash
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

It looks like threading has caused irritation of the hair follicles on the face resulting in inflammation of the hair follicles and folliculitis. They manifests as small red bumps which are itchy and irritable.

Apply cold compresses by wrapping ice in a towel and applying on the face. Do not apply any cream or lotion and use a mild soap like Dove to wash your face. Application of calamine lotion helps in soothing the skin and decreasing the symptoms.

You can also apply a topical antibiotic cream on the small bumps and use oral antihistaminic drug available as OTC in your region. Oral antihistamine are effective in relieving itching.

In order to avoid such untoward events in the future, I suggest that you opt for laser hair removal done under guidance of a good dermatologist. Laser removal is known to produce permanent reduction of hair and does not cause folliculitis too.

Hope this answers your query.

If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.


Above answer was peer-reviewed by
Follow-up: Facial hair, rash after threading, itching, burning, fluid-filled, applied Caladryl 53 minutes later
thank you a lot for your ans.... can you please suggest the name (brand name) of the topical antibiotic cream and oral anti histaminic tab. normally how many days it wil take to subside? should i take an antibiotic such as azithromycin.few days back i had a rash on my arms but that was due to heat and azithromycin helped.

i had considered laser,. but dropped off my idea after reading reviews that laser may cause pigmentation the area is my face i m a bit concerned,is laser safe?
can you suggest me some good laser specialist in either delhi or bangalore?
Answered by Dr. Jasvinder Singh 38 minutes later

Thanks for following up.

You can use a topical antibiotic cream like Neosporin. Oral antihistaminics like Levocetrizine may be useful. However as they are schedule H drug, you need to consult a doctor, obtain a prescription and follow the dosage strictly.

There is no need for oral antibiotics at the moment though. Smptoms will likely get better with topical antibiotics. But if the symptoms persist then you may take oral antibiotics after consulting your doctor.

Laser treatment for facial hair has some side effects such as hyperpigmentation, hypopigmentation and redness / rashes can occur. But if it is done by an experienced dermatologist, chances of these side effects are very less.

You can find and consult any good dermatologist/ cosmetologist in Bangalore and Delhi by clicking on these links respectively: WWW.WWWW.WW
Hope I have answered your query adequately. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor